My 4 year old son received a novacaine injection in order to get a tooth filled. I noticed it began swelling and also had a whitish spot on the outside of his cheek. Due to his gagging refluxes and nervousness the dentist postponed the filling.
My son did bite the inside of his cheek, but after more than 48 hours later, and Triamcinolone Acetonide for the inside of his cheek, the swelling hasn't gone away. The inside of his cheek is hard and would all of this indicate an allergy to the novaciane?
It sounds like your son had what is called a "positive aspiration" during the injection. When this occurs, if the needle is not re-inserted then a swelling will occur. I completely understand you being worried; but this will go away very soon and probably already has.
The inside of his cheek that has turned white is where he bit or chewed on his cheek and is very commonly done when children have their teeth put to sleep or numbed. It does not sound like your son is allergic to the anesthetic.
Return to Pediatric FAQ
Return to FAQ Index
You also have the option of using Google search technology to conduct a specific search within our databases to find more specific information. Adjust search terms as needed to refine search results: